Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 123, NWS Indianapolis, IN

May 23, 20115 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 23, 2011, 4:40 PM EDT for 5 counties in Indiana. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 4:40 PM EDT (20:40 UTC)
Expired
May 23, 2011, 5:15 PM EDT
In force
35 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, IN, Parke County, IN, Putnam County, IN, Vermillion County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 56 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 4:44 PM EDTTSTM WND DMGTerre Haute, INTREE BLOCKING THE ROAD IN TERRE HAUTE AT 19TH AND MAPLE. NUMEROUS OTHER TREE LIMBS DOWN.
May 23, 4:45 PM EDTTSTM WND DMGTerre Haute, INNUMEROUS REPORTS OF TREES DOWN AND POWER OUTAGES IN TERRE HAUTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 1:54 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
504 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

524 
WUUS53 KIND 232040
SVRIND
INC021-121-133-165-167-232115-
/O.NEW.KIND.SV.W.0123.110523T2040Z-110523T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
440 PM EDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLAY COUNTY IN WEST CENTRAL INDIANA...
  SOUTHERN PARKE COUNTY IN WEST CENTRAL INDIANA...
  PUTNAM COUNTY IN WEST CENTRAL INDIANA...
  SOUTHERN VERMILLION COUNTY IN WEST CENTRAL INDIANA...
  NORTHERN VIGO COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 515 PM EDT

* AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTH OF BRAZIL...OR 17 MILES NORTHEAST OF TERRE HAUTE...AND MOVING
  EAST AT 70 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  REELSVILLE AROUND 445 PM EDT...
  GREENCASTLE AND CLOVERDALE AROUND 450 PM EDT...
  FILLMORE...GROVELAND...BAINBRIDGE AND BELLE UNION AROUND 455 PM
  EDT...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 26 AND 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3977 8752 3987 8674 3986 8669 3963 8669
      3963 8666 3955 8665 3952 8669 3947 8669
      3945 8751
TIME...MOT...LOC 2039Z 256DEG 61KT 3963 8709
WIND...HAIL 60MPH 1.00IN

$$

HOMANN/TUCEK
1 follow-up statement
493 
WWUS53 KIND 232056
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
456 PM EDT MON MAY 23 2011

INC021-121-133-165-167-232115-
/O.CON.KIND.SV.W.0123.000000T0000Z-110523T2115Z/
CLAY-PARKE-PUTNAM-VERMILLION-VIGO-
456 PM EDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CLAY...SOUTHERN PARKE...PUTNAM...SOUTHERN VERMILLION AND NORTHEASTERN
VIGO COUNTIES UNTIL 515 PM EDT...

AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
GREENCASTLE...OR 26 MILES SOUTH OF CRAWFORDSVILLE...MOVING EAST AT 40
MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN VIGO...NORTHERN CLAY...PUTNAM...SOUTHERN PARKE AND
SOUTHERN VERMILLION COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3987 8676 3986 8669 3963 8669 3963 8666
      3955 8665 3952 8669 3947 8669 3945 8741
      3976 8752
TIME...MOT...LOC 2056Z 256DEG 61KT 3969 8672
WIND...HAIL 70MPH 1.00IN

$$

HOMANN/TUCEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:30 PM EDT, 10 minutes earlier.

Area forecast discussion, May 23, 4:30 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
430 PM EDT MON MAY 23 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE WEEK WITH A
FRONTAL BOUNDARY AND SEVERAL UPPER DISTURBANCES MOVING ACROSS
CENTRAL INDIANA KEEPING CHANCES FOR THUNDERSTORMS AND SOME SEVERE
WEATHER IN THE FORECAST. TEMPERATURES WILL START OUT ABOVE AVERAGE
BUT THURSDAY THROUGH SATURDAY SHOULD RUN BELOW AVERAGE BEFORE
RECOVERING SUNDAY. SEVERE WEATHER CHANCES WILL CONTINUE THROUGH THE
EVENING HOURS TONIGHT AND SPREAD ACROSS THE AREA AGAIN ON WEDNESDAY
AFTERNOON AND EVENING.

&&

.NEAR TERM /THIS AFTERNOON THROUGH TONIGHT/...
FORECAST FOCUS IS ON POPS AND SEVERE POTENTIAL. INSTABILITY
CONTINUES TO BUILD ACROSS THE AREA AND CUMULUS ARE STARTING TO
FORM ACROSS THE AREA. CONVECTIVE TEMPERATURES ARE BEING REACHED
AND THE CAP HAS PRETTY MUCH ERODED SO COULD SEE DEVELOPMENT OF POP
UP THUNDERSTORMS AT ANY TIME. ALSO A LINE OF STORMS CURRENTLY
MOVING ACROSS ILLINOIS SHOULD BE REACHING THE STATE BORDER AROUND
4 PM OR SO...AND THE COMBINATION OF THIS ACTIVITY HAS PROMPTED A
SEVERE THUNDERSTORM WATCH FOR THE AREA. LOW LEVEL JET SHOULD BE
RAMPING UP ACROSS EASTERN PARTS OF THE AREA OVER THE NEXT FEW
HOURS AND HELP WITH STORM ORGANIZATION THROUGH EARLY IN THE
TONIGHT PERIOD BEFORE MOVING EAST. FEEL THAT SEVERE THREAT WILL BE
GREATEST FROM THE HOURS OF 4 TO 10 PM. WITH THE GREAT INSTABILITY
AND SOME SHEAR BUT LITTLE IN THE WAY OF LOW LEVEL DIRECTIONAL
SHEAR...THE GREATEST THREATS WILL BE DAMAGING WINDS AND LARGE
HAIL. A COOL FRONT SHOULD MOVE THROUGH THE AREA DURING THE
OVERNIGHT HOURS AND STALL SOMEWHERE NEAR OR NORTH OF THE OHIO
RIVER NEAR DAYBREAK AND THIS WILL KEEP LIKELY THUNDERSTORMS IN THE
FORECAST OVERNIGHT AFTER THE SEVERE THREAT HAS WEAKENED.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...

FORECAST FOCUS IS ON POPS AND CHANCES FOR SEVERE WEATHER.
WITH THE FRONT STALLED SOMEWHERE NORTH OF THE OHIO RIVER AND SOUTH
OF I 70 AND A SHORTWAVE MOVING ALONG IT WILL KEEP LIKELY
THUNDERSTORMS GOING ALONG AND SOUTH OF I 70 FOR TUESDAY. NORTH OF
THIS WILL TAPER TO CHANCE POPS. TUESDAY NIGHT LOOKS LIKE SOME WEAK
RIDGING OVER THE AREA SO EVEN WITH THE FRONT COULD SEE A BRIEF LULL
IN ACTIVITY...THUS KEPT ONLY CHANCE POPS GOING. ON WEDNESDAY THE
FRONT WILL MOVE NORTH THROUGH THE AREA AS A WARM FRONT AND A GREAT
GULF MOISTURE FEED GETS ESTABLISHED. 40+ KT LOW LEVEL JET WILL BE
POINTED AT INDIANA AND THE AREA IS ALSO IN A FAVORABLE POSITION WITH
THE COUPLED UPPER JET. THE BEST CONDITIONS WILL BE DURING THE
AFTERNOON AND EVENING HOURS. THUS LIKELY THUNDERSTORMS FORECAST AND
IN TOTAL AGREEMENT WITH A WIDESPREAD RISK FOR SEVERE STORMS. WITH
THE WARM FRONT MOVING THROUGH AND ENHANCING LOW LEVEL HELICITY THIS
COULD INCLUDE SOME RISK FOR TORNADOES AS WELL.

AS FAR AS TEMPERATURES ARE CONCERNED...GENERALLY LEANED ON THE
WARMER MAV NUMBERS FOR HIGHS AS THESE FIT BETTER WITH FRONTAL
PLACEMENT AND WARM ADVECTION ON THE SOUTHERLY WINDS. LOWS WERE IN
GOOD AGREEMENT AND USED A BLEND.

A NOTE ON HYDROLOGY...WITH THE FRONT SETTING UP ACROSS THE AREA AND
CONTINUED CHANCES FOR STORMS AS WELL AS A GOOD GULF MOISTURE
FEED...WILL PROBABLY CAUSE AT LEAST LOWLAND FLOODING AND COULD WIND
UP HAVING AN EVEN GREATER IMPACT ON AREA RIVERS. AT THIS TIME
FORECASTING AROUND 3 INCHES NORTH TO 4 INCHES SOUTH BASED ON HPC
NUMBERS AND MODEL CONSENSUS THROUGH 5 DAYS.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
LONG TERM MODELS SHOWING SOME DISAGREEMENT OVER THE TIMING OF THE
MOVEMENT OF THE UPPER PATTERN BY THURSDAY NIGHT  WITH THE GFS AND
GEFS BEING FASTER THAN THE ECMWF AND ITS ENSEMBLES. WITH
TELECONNECTION PATTERNS FAVORING A TROUGH OVER THE EASTERN US AND A
RIDGE OVER THE WEST WILL FAVOR THE SLOWER ECM THAT RETAINS THIS
SOLUTION.

ACTIVE PATTERN SHOULD CONTINUE THROUGH THURSDAY NIGHT AS AN UPPER
LOW AND SURFACE LOW TREK ACROSS CENTRAL INDIANA. A BRIEF PERIOD OF
WEAK RIDGING COULD KEEP THINGS A LITTLE DRIER ON FRIDAY AND PERHAPS
INTO FRIDAY NIGHT SO DROPPED TO SLIGHT CHANCE POPS FOR FRIDAY AND
KEPT LOW CHANCE GOING FOR FRIDAY NIGHT. REMOVED THUNDER FOR THESE
TIMES AS IT APPEARS THERE WILL BE NO INSTABILITY AVAILABLE. KEPT A
CHANCE GOING FOR SATURDAY WITH A WEAK WAVE MOVING THROUGH AND ADDED
A SLIGHT CHANCE FOR SATURDAY NIGHT AND SUNDAY WITH THE ECM SHOWING
ANOTHER FRONT STARTING TO SET UP ACROSS THE AREA AND TROUGHINESS
OVERHEAD. TEMPERATURES LOOK NEAR OR BELOW NORMAL THROUGH THE PERIOD.

&&

.AVIATION.../DISCUSSION FOR 232100Z TAF UPDATE/...

SQUALL LINE IMPACTING KHUF AT THIS TIME...AND EXPECTED TO IMPACT
BOTH KIND AND KBMG BETWEEN 21Z AND 22Z. WIND GUSTS TO 40-50KTS
HAVE BEEN REPORTED ALONG THE SQUALL LINE...AND DEPENDING ON
TRENDS...MAY MAKE ADDITIONAL UPDATES TO TEMPO GROUPS. ADDITIONAL
DEVELOPING CONVECTION AHEAD OF THE FRONT OVER NORTH CENTRAL
INDIANA LIKELY TO IMPACT KLAF OVER THE NEXT SEVERAL HOURS AS WELL.

18Z TAF DISCUSSION FOLLOWS.

VFR EXPECTED AWAY FROM THUNDERSTORMS THROUGH TODAY AND MUCH OF
TONIGHT. HOWEVER...WINDS WILL DROP OFF ENOUGH FOR SOME MVFR FOG
AFTER 09Z. ALSO...COLD FRONT IS EXPECTED TO DROP SOUTH/SOUTHEAST
ACROSS CENTRAL INDIANA BY TOMORROW MORNING AND THEN BECOME QUASI-
STATIONARY. CONFIDENCE LEVEL ON FRONTAL POSITION IS LOW WITH MODEL
FLIP FLOPPING...BUT WILL ESTIMATE IT WILL REACH LAF AROUND
12Z...IND AND HUF AROUND 18Z AND BMG AROUND 00Z. COULD ALSO SEE
SOME POST-FRONTAL MVFR CEILINGS TUESDAY.

BUFKIT AND OBSERVATIONS SUGGEST SOUTHWEST WINDS NEAR 20 KNOTS
WITH GUSTS TO 30 KNOTS. SURFACE PRESSURE GRADIENT WILL LOOSEN
TONIGHT WHICH SHOULD AS MENTIONED ALLOW WINDS TO BECOME LIGHT AND
MVFR FOG TO FORM AFTER 09Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....CP
AVIATION...MK/RYAN
Hazardous weather outlook, May 23, 3:42 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
342 PM EDT MON MAY 23 2011

INZ051>053-060>065-067>072-241945-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
342 PM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN PORTIONS OF CENTRAL
INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. SOME OF THESE
STORMS ARE EXPECTED TO BE SEVERE. THE MAIN THREAT FROM THESE
STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND VERY LARGE HAIL.
HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. LIGHTNING IS A
THREAT FROM ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE LIKELY ON TUESDAY ACROSS MUCH OF CENTRAL
INDIANA. THERE IS A SLIGHT RISK THESE STORMS WILL BE SEVERE.
DAMAGING WINDS AND HAIL WOULD BE THE MAIN THREAT FROM THESE
STORMS...AND AN ISOLATED TORNADO CANNOT BE RULED OUT.

ON WEDNESDAY...SEVERE STORMS ARE POSSIBLE ACROSS CENTRAL INDIANA.
ONCE AGAIN SEVERE THUNDERSTORMS WILL BE MOST LIKELY DURING THE
AFTERNOON AND EVENING HOURS. THE MAIN THREAT FROM THESE STORMS
WILL BE DAMAGING WINDS AND LARGE HAIL AS WELL AS TORNADOES.
LIGHTNING AND BRIEF HEAVY RAIN IS A RISK FROM ANY THUNDERSTORM.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES THROUGH SUNDAY.
IT IS TOO EARLY TO TELL IF THERE IS SEVERE POTENTIAL BEYOND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED THIS AFTERNOON AND TONIGHT AND ARE ENCOURAGED
TO SUBMIT STORM REPORTS. SPOTTERS MAY BE NEEDED TUESDAY AND
WEDNESDAY AS WELL.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>049-054>057-241945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-
342 PM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. SOME OF THESE
STORMS ARE EXPECTED TO BE SEVERE. THE MAIN THREAT FROM THESE STORMS WILL
BE DAMAGING STRAIGHT LINE WINDS AND VERY LARGE HAIL. IN ADDITION ISOLATED
TORNADOES CAN NOT BE RULED OUT. LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE LIKELY ON TUESDAY ACROSS MUCH OF CENTRAL
INDIANA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED ON
TUESDAY...HOWEVER AN ISOLATED SEVERE STORM CANNOT BE RULED OUT.

ON WEDNESDAY...SEVERE STORMS ARE POSSIBLE ACROSS CENTRAL INDIANA.
ONCE AGAIN SEVERE THUNDERSTORMS WILL BE MOST LIKELY DURING THE
AFTERNOON AND EVENING HOURS. THE MAIN THREAT FROM THESE STORMS
WILL BE DAMAGING WINDS AND LARGE HAIL AS WELL AS TORNADOES.
LIGHTNING AND BRIEF HEAVY RAIN IS A RISK FROM ANY THUNDERSTORM.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES THROUGH SUNDAY.
IT IS TOO EARLY TO TELL IF THERE IS SEVERE POTENTIAL BEYOND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED THIS AFTERNOON AND TONIGHT AND ARE ENCOURAGED
TO SUBMIT STORM REPORTS. SPOTTERS MAY BE NEEDED TUESDAY AND
WEDNESDAY AS WELL.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

In the hours before

Local storm report, May 23, 11:26 AM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1126 AM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             5 W SOUTHPORT           39.65N 86.21W
05/22/2011  M1.00 INCH       MARION             IN   TRAINED SPOTTER

&&

DTUCEK
Local storm report, May 23, 4:26 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
426 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND GST     FARMERSBURG             39.25N 87.38W
05/23/2011  M56 MPH          SULLIVAN           IN   BROADCAST MEDIA

&&

MRD
Local storm report, May 23, 4:31 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
431 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     TSTM WND GST     1 SE PAXTON             39.01N 87.38W
05/23/2011  E60 MPH          SULLIVAN           IN   AMATEUR RADIO

&&

MRD
Local storm report, May 23, 4:32 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
432 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND GST     PRAIRIETON              39.37N 87.47W
05/23/2011  E60 MPH          VIGO               IN   AMATEUR RADIO

            SEVERAL TREE LIMBS WERE REPORTED DOWN AS WELL.

&&

MRD
Local storm report, May 23, 4:35 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
435 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND GST     4 E VINCENNES           38.68N 87.44W
05/23/2011  M46 MPH          KNOX               IN   CO-OP OBSERVER

&&

MRD
Local storm report, May 23, 4:38 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
438 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     TSTM WND GST     3 S TERRE HAUTE         39.43N 87.38W
05/23/2011  M63 MPH          VIGO               IN   AMATEUR RADIO

&&

MRD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:10 PM EDTSpecial Weather StatementINDHoward35 min
May 23, 12:03 AM EDTSevere Thunderstorm WarningINDClay, Morgan, Owen, Putnam42 min
May 23, 1:10 AM EDTSpecial Weather StatementINDLawrence35 min
May 23, 2:09 AM EDTSpecial Weather StatementINDJackson, Jennings36 min
May 23, 3:04 AM EDTSpecial Weather StatementINDJackson, Jennings26 min
May 23, 3:50 PM EDTSevere Thunderstorm WarningINDKnox, Sullivan, Vigo40 min
May 23, 4:21 PM EDTSevere Thunderstorm WarningINDParke, Vermillion24 min
May 23, 4:27 PM EDTSevere Thunderstorm WarningINDClay, Daviess, Greene, Knox, Martin, Owen and 2 more48 min
May 23, 4:51 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Putnam, Vermillion, Warren39 min
May 23, 4:53 PM EDTSevere Thunderstorm WarningINDHendricks, Marion, Morgan37 min
May 23, 5:06 PM EDTSevere Thunderstorm WarningINDBrown, Lawrence, Monroe, Morgan, Owen24 min
May 23, 5:25 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Hancock, Hendricks, Jackson, Johnson and 5 more50 min
May 23, 5:30 PM EDTTornado WarningINDJackson, Lawrence30 min
May 23, 5:44 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Montgomery31 min
May 23, 5:45 PM EDTTornado WarningINDHancock, Johnson, Shelby45 min
May 23, 5:56 PM EDTTornado WarningINDBartholomew, Decatur, Shelby34 min
May 23, 6:01 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Hancock, Jackson, Jennings, Rush and 1 more44 min
May 23, 6:08 PM EDTTornado WarningINDJennings18 min
May 23, 6:15 PM EDTSevere Thunderstorm WarningINDDelaware, Hamilton, Hancock, Henry, Madison, Rush45 min
May 23, 6:45 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph33 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.